Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Shortness of breath, Chest heaviness, fatigued, sleepy and irritable, Excessive daytime drowsiness

Hello , I am 43 year old and have high blood pressure i regularly take high BP medicines metropolol and Atacand 16 plus. I have taken all test and my heart seem ok and vessels are clear but my left chest pain just above the left breast does not go away. pain sometimes extend to left arm. also i have a left leg slight  partial tightness feeling, Shortness of breath, Chest heaviness, fatigued, sleepy and irritable, Excessive daytime drowsiness, . Doctor says nothing is wrong! Please help and advise

Regards Ashura

7 Responses
Avatar universal
Are you taking your BP on a regular basis to make sure it's not to high or not to low? If it's running either way, this could be why your feeling bad. I would also recommend asking your pharmacist if these could be symptoms of your meds. When my mother was on Metropolol she felt very tired and weak. Finally, they changed her med and she feels great. That's where I would start. You can make a call right now and find out if these are side effects. I'm sorry to hear your Dr is'nt listening to you.  
Avatar universal
Thanks for your feedback, I check my BP regularly and they are between 118/70 up to 125/75. I checked with pharmacist and he said both Metoprolol and Atacand have shortness of breath side effects and spoke again with my dr and he said I should continue for a while.... because I have been using them for 3 month now... any suggestions?
Avatar universal
I have been taking Metoprolol many years  and never had any problem.
Are you overweight? If you are, your shortness of breath and all you posted has explanation.You haven't say do you do regular exercise?
Avatar universal
Your BP is with in normal range. Actually, you want to keep it below 120/80 if possible. Try to check it at the same time after you've been sitting quietly for at least 5 minutes to get a true reading. But you do sound fine as far as your BP.
If you've been on these meds for 3 months and your having these side effects I really don't understand why your Dr is'nt trying something else. After 3 months your body has adjusted to the meds so any side effects should be gone, or at least not as bothersome.  
You might want to be a little more persistent with your Dr about either changing the dosage or completely changing the meds altogether. What a shame that this is effecting your quality of life so much. .
Avatar universal
Thank you all for your feedback, am a little overweight but I never had shortness of breath before changing to metoprolol and atacand, plus I do exercises not less that 30 minutes daily, I watch my diet to include only the food with less or no bad fat and carbohydrates. I eat a lot of fibers, vegs and fruits etc etc....
Avatar universal
It sounds like you've been on these meds long enough and it's time to change them. I don't understand why your Dr wants you to continue taking them when there are other meds to try you on that very well may not have these side effects. Be persistent with him. It's what you have to do sometimes. Your doing everything right. Now, to get your Dr to try you on a different med. If he won't listen is it possible to see a different Dr?
Avatar universal
    Atasand as I understand is a medication that is NOT a calcium channel blocker. Calcium channel blockers decrease blood preassures and it has been use for patients with hypertension. It also reduce chess pain caused by angina .
Maybe it would be better for you to take calcium channel blocker.Ask you doctor.


    Metoprolol is a beta blocker. In my opinion no one should take BB if only has high blood pressure and not other heart condition. But  I am not a doctor.
    Your BP is perfect now. I wonder how high would it be, or was before you were given those pills. Drs often overmedicate people with high blood pressure.  In your age even 140 (first number) would not to be high. In the old standard if you have 40 over 100 if 40 years old 30 over 100if you are 30 years old etc. was considered normal. That statement; better if under 120 (is the new standard) in my opinion only important for people with existing heart condition like heart failure, cardiomyopathy etc…you don’t have a heart condition, so if I was you I would look in to all the natural remedies or alternatives and would not let myself taking Beta Blocker, because that is a serious medication.
For example, on the long use might be more harm, there is the risk of developing type 2 diabetes.


     I did a little googling , it seems not only my opinion what I said.
“..the available evidence does not support the use of BBs as first-line drugs in the treatment of hypertension. Leone AM; American Journal of Cardiology 105 May 2010.”


Good luck to you.

Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.